MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0620
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).It was reported that the device would be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, an orbit galaxy coil (640cf0620/17604577) could not be detached during the procedure.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
Device was returned for analysis on (b)(6) 2017.Conclusion: as reported by a healthcare professional, an orbit galaxy coil (640cf0620/17604577) could not be detached during the procedure and during product analysis, it was found that the coil was stretched.They used another one to complete the procedure.There was no report of patient injury.Multiple attempts to obtain additional information were unsuccessful.A non-sterile orbit galaxy tdl cmplx fill coil 6x20 was received in tangled condition inside of a plastic bag.The hypo tube was inspected and no damages were noted on it.The introducer was found partially zipped and it was found broken.The support coil, the gripper ant the embolic coil were received outside of the introducer.The gripper and the embolic coil were inspected under microscope and the gripper was found without damage with residues of dry blood on it while the embolic coil was found stretched.Using a lab sample syringe, the orbit galaxy was purging on the blue zone; after that the pressure gauge was increased to the green zone and the coil was detached without any difficulty.During the review of the lot 17604577 it was noted that 1 unit was rejected due to the defect oversize proximal bead and it could be related to the reported complaint.However, the dhr review confirmed that the rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The failure to detach the coil was not confirmed since the coil was able to be detached during product analysis.Process and procedural factors appear to have contributed to the damage found on the device.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6908059
Report Number3008264254-2017-00132
Device Sequence Number899406
Product Code HCG
UDI-Device Identifier10886704030348
UDI-Public(01)10886704030348(17)180930(10)17604577
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number640CF0620
Device Lot Number17604577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date11/07/2017
Patient Sequence Number1